Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 65, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 27, 2024, 4:22 PM EDT for Brevard County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2024, 4:22 PM EDT (20:22 UTC)
- Expired
- Jun 27, 2024, 5:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:45 PM EDT | TSTM WND GST 43 | 8 Sse Playalinda Beach, FL | US Space Force wind sensor at tower 108 measured a wind gust of 43MPH/37KTS from the north-northwest. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
443
WUUS52 KMLB 272022
SVRMLB
FLC009-272100-
/O.NEW.KMLB.SV.W.0065.240627T2022Z-240627T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
422 PM EDT Thu Jun 27 2024
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northeastern Brevard County in east central Florida...
* Until 500 PM EDT.
* At 422 PM EDT, a severe thunderstorm was located near Merritt
Island Wildlife Refuge, or near Playalinda Beach, moving east at 20
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Playalinda Beach, Sharpes, and Merritt Island Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2842 8053 2842 8075 2856 8076 2857 8076
2857 8075 2858 8076 2870 8077 2874 8065
2860 8054 2846 8049
TIME...MOT...LOC 2022Z 266DEG 18KT 2860 8068
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Schaper2 follow-up statements
345
WWUS52 KMLB 272039
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
439 PM EDT Thu Jun 27 2024
FLC009-272100-
/O.CON.KMLB.SV.W.0065.000000T0000Z-240627T2100Z/
Brevard FL-
439 PM EDT Thu Jun 27 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN BREVARD COUNTY...
At 438 PM EDT, a severe thunderstorm was located near Playalinda
Beach, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Playalinda Beach, Sharpes, and Merritt Island Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2842 8053 2842 8075 2865 8071 2871 8063
2860 8054 2846 8049
TIME...MOT...LOC 2038Z 266DEG 18KT 2861 8059
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Schaper525
WWUS52 KMLB 272056
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
456 PM EDT Thu Jun 27 2024
FLC009-272106-
/O.EXP.KMLB.SV.W.0065.000000T0000Z-240627T2100Z/
Brevard FL-
456 PM EDT Thu Jun 27 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BREVARD COUNTY
WILL EXPIRE AT 500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
LAT...LON 2842 8053 2842 8075 2865 8071 2871 8063
2860 8054 2846 8049
TIME...MOT...LOC 2056Z 266DEG 18KT 2862 8049
$$
SchaperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:00 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 27, 4:00 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 400 PM EDT Thu Jun 27 2024 ...New DISCUSSION, MARINE... .DISCUSSION... Issued at 357 PM EDT Thu Jun 27 2024 Current-Friday... Convection had an earlier start once again today, with scattered showers and isolated lightning storms streaming across western Florida from the GOMEX this morning, with some of the activity pushing into east central Florida, mainly into Lake/N Volusia. The east coast sea breeze has form from Cape Canaveral southward this morning and is currently trying to move inland. The sea breeze is forecast to get pinned along the I-95 corridor once again today due the stronger West/southwest flow. Scattered showers and lightning storms will continue to stream across east central Florida this afternoon ahead of the west coast sea breeze, with the highest coverage (PoP 60 percent) of showers and storms this afternoon and evening occurring along the I-95 corridor as boundary interactions with the east coast sea breeze occur. Some storms may be strong. Main storm threats will be frequent lightning strikes, and gusty winds of 40-45 mph. Locally heavy rainfall of 1-3 inches will also be possible in any stronger or slower moving storms. Hot and muggy conditions persist this afternoon, with afternoon highs in the low to mid 90s and heat indices of 102-107 degrees. Any lingering activity will dissipate or move out of the local area by sunset. Otherwise, mostly dry conditions over land areas tonight. Seasonable and humid conditions tonight, with low temperatures in the low to mid 70s. Friday, upper level trough across Quebec/NE US will shift further east and northward, pulling a surface boundary across the SE US which will gradually fade through the day, with a weak quasi- stationary front persisting north of Florida. Locally, west to southwest flow will persist on Friday as the ridge axis of the Bermuda high resides south of the region, although wind speeds will be slightly weaker than today. Due to the weaker surface flow, the east coast sea breeze should be able to move in farther inland, with the sea breeze collision occurring further inland of I-95. Scattered showers and storms will develop out ahead of the west coast sea breeze once again on Friday and move east-northeast across east central Florida and move offshore through the afternoon and early evening. An increase in coverage of showers and storms (PoP 50-60 percent) will be possible later in the afternoon and into the evening with any sea breeze or outflow boundary collision. Main storm hazards will be frequent lightning strikes, gusty winds of 40- 45 mph, and locally heavy rainfall. Hot and humid conditions will persist Friday, with afternoon highs in the low to mid 90s. Peak heat indices will range from 102-107 degrees. Saturday-Sunday...(Modified Previous Discussion) Ridge axis of high pressure over the west Atlantic shifts back northward into the region this weekend, which will lead to a weak S/SW flow early on Saturday, becoming S/SE Saturday late morning, and continuing on Sunday. East coast sea breeze will develop early in the afternoon and move gradually inland, with late afternoon/early evening sea breeze/outflow boundary collisions and greater storm coverage favored over the interior into the weekend. Moisture remains high enough, with PW around 2-2.3 inches, for scattered to potentially numerous showers and storms each day. PoPs range from 50 percent along the coast to 60 percent generally west of I-95. Gusty winds, lightning strikes, and locally heavy rainfall will continue to be the main threats from any stronger storms. Highs will range from the low 90s along the coast, and low to mid 90s across the interior, with peak heat index values still around 102-107 through the weekend. Overnight lows remain in the 70s. Monday-Thursday... (Modified Previous Discussion) Ridge aloft centered over the south-central U.S. early next week will expand eastward across the southeast states and Florida through the middle portion of next week. At the surface, another weak front moves into the southeast U.S., with ridge axis either near or shifting just south of Lake Okeechobee. This will lead to a prevailing low level S/SW flow across the area through this period, which will continue hot and humid conditions and provide enough moisture for at least scattered afternoon and evening showers and storms from early to mid week. PoPs continue around 50-60 percent each day, with highs continuing in the low to mid 90s. Peak heat index values look to continue to generally range from around 102-107 for much of the area. && .MARINE... Issued at 357 PM EDT Thu Jun 27 2024 Current-Tonight... Surface ridge axis will remain across the Florida Straits into tonight. SW flow has shifted SE/S this afternoon behind the sea breeze, and will shift back to SW overnight, with speeds generally around 10 KT. Seas will be 2 ft across the nearshore waters and 2-3 ft across the offshore waters. Scattered showers and lightning storms will be possible this afternoon through the overnight, especially in the offshore waters. Friday-Tuesday... (Modified Previous Discussion) Ridge axis begins to shift back northward, but remains south of the waters on Friday before moving back northward into the coastal waters this weekend through early next week. Boating conditions remain favorable as wind speeds continue around 5-10 knots, becoming onshore each afternoon as the sea breeze forms and moves inland. Seas around 1-2 feet, up to 3 feet offshore at times. Scattered offshore moving storms will continue to be possible each afternoon and evening, mainly on Friday and Saturday. && .AVIATION... (18Z TAFs) Issued at 142 PM EDT Thu Jun 27 2024 Iso/sct convection has initiated generally west of SFB/DAB early this afternoon, which will bring very brief vis/cig reductions to interior terminals over the next few hours as activity drifts eastward. By 19Z, coverage is anticipated to increase, with a more robust boundary collision occurring near MCO/ISM later this afternoon. The line of scattered showers and thunderstorms will move towards the coast, bringing MVFR/IFR reductions to TIX south to SUA through 23Z with erratic gusty winds anticipated. Opted to add TEMPO mention for all sites with the 18Z package, especially based on current radar trends. Activity will move offshore by 00Z. Outside of convection, VFR conditions. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 93 76 92 / 20 60 30 60 MCO 76 93 77 92 / 10 60 20 60 MLB 76 92 77 90 / 30 50 40 50 VRB 74 93 75 91 / 30 50 30 50 LEE 77 93 78 93 / 10 60 20 60 SFB 76 93 77 93 / 10 60 30 60 ORL 77 93 78 92 / 10 60 20 60 FPR 74 93 75 90 / 30 50 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Watson AVIATION...Schaper
Hazardous weather outlook, Jun 27, 4:35 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 435 AM EDT Thu Jun 27 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-280000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 435 AM EDT Thu Jun 27 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms will develop and move east to northeast across east central Florida and eventually offshore through this afternoon and evening. A few stronger storms will be possible, producing frequent lightning strikes, strong gusty winds to 40 to 45 mph and locally heavy rainfall of 1 to 3 inches. .EXCESSIVE HEAT IMPACT... Hot and humid conditions continue today, and a Moderate to Major Heat Risk exists across the area. Highs will reach the low to mid 90s this afternoon, with peak heat index values around 102 to 107. If spending long durations outdoors during the hottest part of the day, stay well hydrated and stay out of direct sun as much as possible. .RIP CURRENT AND SURF IMPACT... A Moderate Risk of rip currents continues at all central Florida Atlantic beaches today. Always swim near a lifeguard and never swim alone. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered showers and lightning storms are forecast each day, mainly during the afternoon and early evening. The primary threats will be cloud-to-ground lightning strikes, gusty winds, and locally heavy rainfall. Hot and humid conditions will continue with a Moderate to Major Heat Risk outlooked over east central Florida. It is recommended to take frequent breaks out of the sun and drink plenty of water during the hottest part of the days. A Low to Moderate Risk of rip currents is expected to continue through the rest of the week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Weitlich
In the hours before
Special weather statement, Jun 27, 2:35 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
235 PM EDT Thu Jun 27 2024
FLZ141-271900-
Coastal Volusia FL-
235 PM EDT Thu Jun 27 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN VOLUSIA COUNTY THROUGH
300 PM EDT...
At 235 PM EDT, Doppler radar was tracking a strong thunderstorm near
Port Orange, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daytona Beach, Port Orange, New Smyrna Beach, South Daytona, and
Daytona Beach Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2909 8090 2904 8086 2903 8100 2904 8101
2906 8101 2911 8103 2912 8105 2917 8105
2920 8095
TIME...MOT...LOC 1835Z 264DEG 18KT 2909 8096
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahyLocal storm report, Jun 27, 3:28 PM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
328 PM EDT Thu Jun 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM Tstm Wnd Gst 2 W Azalea Park 28.55N 81.33W
06/27/2024 M40 MPH Orange FL ASOS
The ASOS at the Orlando Executive Airport
measured a wind gust of 40MPH/35KTS from the
west-southwest.
&&
REHSpecial weather statement, Jun 27, 4:05 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
405 PM EDT Thu Jun 27 2024
FLZ247-347-447-272045-
Northern Brevard Barrier Islands FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
405 PM EDT Thu Jun 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN BREVARD COUNTY THROUGH
445 PM EDT...
At 405 PM EDT, Doppler radar was tracking a strong thunderstorm near
Merritt Island Wildlife Refuge, or near Titusville, moving east at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Titusville, Port Saint John, Haulover Canal, Mims, and Titusville
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.
&&
LAT...LON 2844 8089 2847 8090 2847 8087 2851 8088
2851 8091 2852 8091 2870 8094 2876 8066
2860 8054 2846 8049
TIME...MOT...LOC 2005Z 266DEG 15KT 2864 8077
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchaperThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:35 PM EDT | Special Weather Statement | MLB | Volusia | 25 min |
| Jun 27, 2:36 PM EDT | Special Marine Warning | MLB | 39 min | |
| Jun 27, 3:57 PM EDT | Special Marine Warning | MLB | 63 min | |
| Jun 27, 4:05 PM EDT | Special Weather Statement | MLB | Brevard | 40 min |
| Jun 27, 4:34 PM EDT | Special Marine Warning | MLB | 56 min | |
| Jun 27, 4:36 PM EDT | Special Weather Statement | MLB | Brevard | 39 min |
| Jun 27, 4:55 PM EDT | Special Marine Warning | MLB | 33 min | |
| Jun 27, 5:22 PM EDT | Special Weather Statement | MLB | Brevard | 23 min |
| Jun 27, 5:46 PM EDT | Special Marine Warning | MLB | 44 min | |
| Jun 27, 5:48 PM EDT | Special Weather Statement | MLB | Brevard | 42 min |
| Jun 27, 5:57 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 33 min |
| Jun 27, 7:25 PM EDT | Special Weather Statement | MLB | Indian River | 20 min |
| Jun 27, 7:29 PM EDT | Special Marine Warning | MLB | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.